Alert archive / Kansas / Tornado Warnings in 2010

Tornado Warning 19, NWS Dodge City, KS

May 18, 2010Seward County, Stevens County, Kansas

NWS Dodge City, KS issued this tornado warning at May 18, 2010, 10:17 PM CDT for Seward County, Stevens County, Kansas. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2010, 10:17 PM CDT (03:17 UTC)
Expired
May 18, 2010, 11:00 PM CDT
In force
43 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Seward County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 111 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 10:34 PM CDTHAIL 1.757 Ne Woods, KS
May 18, 10:50 PM CDTHAIL 1.756 Ene Woods, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 7:08 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 250 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
250 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WFUS53 KDDC 190317
TORDDC
KSC175-189-190400-
/O.NEW.KDDC.TO.W.0019.100519T0317Z-100519T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1017 PM CDT TUE MAY 18 2010

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL SEWARD COUNTY IN SOUTHWEST KANSAS...
  EAST CENTRAL STEVENS COUNTY IN SOUTHWEST KANSAS...

* UNTIL 1100 PM CDT

* AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY STRONG ROTATION ASSOCIATED WITH A POSSIBLE TORNADO 4 MILES
  NORTHWEST OF WOODS. THIS DANGEROUS STORM WAS MOVING EAST AT 20
  MPH. VERY LARGE HAIL UP TO BASEBALL SIZE IS ALSO EXPECTED          
   WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WOODS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DODGE CITY.

&&

LAT...LON 3734 10091 3712 10081 3709 10123 3717 10125
TIME...MOT...LOC 0316Z 237DEG 18KT 3720 10116

$$

FINCH
1 follow-up statement
214 
WWUS53 KDDC 190334
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1034 PM CDT TUE MAY 18 2010

KSC189-190343-
/O.CAN.KDDC.TO.W.0019.000000T0000Z-100519T0400Z/
STEVENS KS-
1034 PM CDT TUE MAY 18 2010

...THE TORNADO WARNING FOR EAST CENTRAL STEVENS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3712 10106 3720 10106 3721 10106 3729 10090
      3712 10081 3711 10107
TIME...MOT...LOC 0333Z 271DEG 22KT 3715 10103

$$

KSC175-190400-
/O.CON.KDDC.TO.W.0019.000000T0000Z-100519T0400Z/
SEWARD KS-
1034 PM CDT TUE MAY 18 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL SEWARD COUNTY
UNTIL 1100 PM CDT...

AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY STRONG ROTATION ASSOCIATED WITH A POSSIBLE TORNADO 3 MILES
SOUTHEAST OF WOODS. THIS DANGEROUS STORM WAS MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL SEWARD COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW!

&&

LAT...LON 3712 10106 3720 10106 3721 10106 3729 10090
      3712 10081 3711 10107
TIME...MOT...LOC 0333Z 271DEG 22KT 3715 10103

$$

FINCH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this tornado warning went out at May 18, 3:17 PM CDT, 7 hours earlier.

Area forecast discussion, May 18, 3:17 PM CDT, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
317 PM CDT TUE MAY 18 2010

.DISCUSSION...

DAYS 1-2...

ACTIVE WEATHER IS EXPECTED FOR SOUTHWEST KANSAS OVER THE NEXT 24
HOURS. A SPLIT FLOW PATTERN IS IN PLACE WITH A WESTERN CONUS BRANCH
300 MB JET OF AROUND 80 KNOTS EXTENDING FROM CENTRAL CALIFORNIA INTO
THE SOUTHERN ROCKIES THIS MORNING. THE UPPER JET WILL CONTINUE TO
ADVECT EASTWARD SUPPORTING ISENTROPIC LIFT ACROSS SOUTHEAST
COLORADO INTO SOUTHWEST KANSAS. ADDITIONALLY A SURFACE TROUGH THAT
HAS DEVELOPED ACROSS THE REGION IS CENTERED FROM AROUND LAS ANIMAS
TOWARD THE ELKHART AND LIBERAL AREA, WHERE ENHANCED LOW LEVEL
MOISTURE CONVERGENCE IS EXPECTED. RIGHT MOVING SUPERCELLS THAT
ADVECT OUT OF EASTERN COLORADO LATE THIS AFTERNOON EARLY EVENING
MAY BE A TORNADIC THREAT IN THOSE FAR WESTERN COUNTIES. LOW LEVEL
MOISTURE ADVECTION INCREASES THROUGH 6 UTC WEST OF A WAKEENY-DODGE
CITY LINE AND A LOW LEVEL JET INCREASING LOW LEVEL SHEAR TO AROUND
30 KNOTS AND WIDESPREAD +10 DEG C DEW POINT TEMPERATURES PARKED
ACROSS THE TEXAS PANHANDLE WILL COMBINE FOR HEAVY RAIN PRODUCING MCS
CLUSTERS SOMEWHERE ALONG THE KANSAS OKLAHOMA LINE WITH A LOWER
EXPECTATION OF SEVERE FARTHER  NORTH, BUT STILL ANY ORGANIZED
CONVECTION DEVELOPING SOUTH OF NORTHEAST COLORADO OR NORTHWEST
KANSAS WOULD BE CAPABLE OF CREATING WIDESPREAD HEAVY RAIN AND LOCALLY
SEVERE HAIL.

AS THE UPPER JET EXITS FROM THE SOUTHERN ROCKIES ON WEDNESDAY A
DEEPENING 700 MB LOW WILL BE DEVELOPING OVER THE WESTERN PART OF THE
STATE, AND QG FRONTOGENESIS AS MID LEVEL INSTABILITY WILL STILL BE
PRESENT FOR CONTINUED DEVELOPMENT OF HEAVY RAIN PRODUCING
THUNDERSTORMS THROUGH THE MORNING AND EARLY AFTERNOON, BUT
DECREASING INSTABILITY WILL LIMIT ANY SEVERE THREAT INTO WEDNESDAY
EXCEPT FOR THE EXTREME SOUTHERN COUNTIES THAT WILL BE ALONG THE NOSE
OF THE WARM SECTOR/INSTABILITY AXIS EXTENDING FROM WESTERN OKLAHOMA
INTO SOUTH CENTRAL AND SOUTHWEST KANSAS.

THE MID LEVEL LOW FEATURE AND CONVECTIVE/RAIN CHANCES WILL BE A
MAIN FACTOR IN TEMPERATURES OVER THE NEXT COUPLE OF DAYS AS WELL, AS
MODELS ARE IN AGREEMENT ON SOME CLEARING AND WARMING AS WELL ACROSS
THE SOUTHWEST COUNTIES WEDNESDAY AFTERNOON, BUT COOL UPPER 50S OR AT
BEST LOW 60S FOR HIGHS ARE EXPECTED ACROSS THE CLOUDY WET INTERSTATE 70
CORRIDOR EVEN INTO THURSDAY.

RUSSELL

DAYS 3-7...

FRIDAY AND SATURDAY STILL LOOKS DRY AS AN UPPER LVL S/W RIDGE BUILDS
ACROSS THE CNTL PLAINS. TEMPERATURES WILL BE REBOUNDING BACK INTO
THE UPPER 70S TO MID 80S ON FRIDAY WITH 85H MIX DOWN TEMPS FROM THE
ECMWF AND GFS SUGGESTING SOME LOWER 90S STILL NOT OUT OF THE
QUESTION ON SATURDAY.

IN ADDITION A WEDGE OF WARM MID LVL TEMPS ARE STILL PROGGED TO
SPREAD EASTWARD INTO WRN KS DURING THE DAY WITH A DRYLINE PLACED IN
OR NEAR OUR CWA. GIVEN THESE WARM MID LVL TEMPS HAVE OPTED TO
CONTINUE TO KEEP THE FORECAST DRY FOR NOW SAT EVE BUT LEFT SOME
10-13% POPS GOING IN OUR WRN CWA NEAR THE DRYLINE.

FOR SUNDAY THROUGH TUESDAY...AN UPPER LOW WILL ESTABLISH ITSELF OVER
THE WRN CONUS WITH MULTIPLE WAVES EMBEDDED IN THIS FLOW PROGGED TO
MOVE OUT FROM THE BASE OF THIS LOW AND INTO THE PLAINS. ALL THE
MODELS TODAY APPEAR TO BE STRUGGLING WITH THE EVOLUTION OF THIS
UPPER LOW AND TIMING OF ANY OF THESE EMBEDDED UPPER WAVES. AT THIS
TIME CONFIDENCE OF WHICH ONE IS MORE CORRECT IS LOW SO GIVEN THIS
WILL STAY WITH PERSISTENCE FOR MONDAY AND THEN INSERT A SMALL POPS
INTO THE GRIDS ON TUESDAY.

.AVIATION...

GIVEN PROGGED ISENTROPIC LIFT AND MOISTURE PRESENT ACROSS MUCH OF
WESTERN KANSAS TODAY THINK THE GENERAL TREND OF LOWERING CIGS
THROUGH EARLY TONIGHT STILL LOOKS ON TRACK. MAY BE A BIT MORE
AGGRESSIVE WITH MVFR CIGS LATER TODAY GIVEN CURRENT OBS. PCPN
CHANCES IMPROVE SIGNIFICANTLY AFTER SUNSET WITH THE BEST CHANCE FOR
STEADY/HEAVY RAINFALL AT DDC AND GCK BEFORE MIDNIGHT WITH AFTER
MIDNIGHT STORMS MORE LIKELY AT THE HAYS AIRPORT.

18

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  53  64  51  69 /  70  70  40  20
GCK  51  66  49  68 /  80  70  40  20
EHA  51  74  49  76 /  80  80  20   0
LBL  52  76  49  74 /  90  90  30  10
HYS  53  57  50  57 /  70  70  60  40
P28  55  65  54  70 /  90  90  50  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN33/18
Hazardous weather outlook, May 18, 9:44 AM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
944 AM CDT TUE MAY 18 2010

KSZ043-061>063-074>078-084>088-191000-
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-FORD-
MORTON-STEVENS-SEWARD-MEADE-CLARK-
944 AM CDT TUE MAY 18 2010 /844 AM MDT TUE MAY 18 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND
WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER FAR EASTERN COLORADO
THIS AFTERNOON AND MOVE INTO SOUTHWEST KANSAS THIS EVENING. STORMS
THIS EVENING WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. AN ISOLATED TORNADO COULD ALSO OCCUR. THE GREATEST THREAT
FOR SEVERE WEATHER WILL BE WEST OF A LINE FROM DIGHTON TO DODGE
CITY AND ASHLAND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO BE ONGOING ACROSS
SOUTHWEST KANSAS WEDNESDAY MORNING. THUNDERSTORMS SHOULD INTENSIFY
DURING THE AFTERNOON HOURS WITH LARGE HAIL...DAMAGING WINDS AND
POSSIBLE TORNADOES BEING THE MAIN THREAT. THE THREAT FOR SEVERE
WEATHER WILL BE GREATEST ALONG THE OKLAHOMA BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EARLY
TONIGHT SOUTHWEST OF A DIGHTON TO DOGE CITY TO ASHLAND LINE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-031-044>046-064>066-079>081-089-090-191000-
TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS-KIOWA-
PRATT-COMANCHE-BARBER-
944 AM CDT TUE MAY 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER FAR EASTERN COLORADO
THIS AFTERNOON AND MOVE INTO SOUTHWEST KANSAS THIS EVENING. STORMS
THIS EVENING WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. AN ISOLATED TORNADO COULD ALSO OCCUR. THE GREATEST THREAT
FOR SEVERE WEATHER WILL BE WEST OF A LINE FROM DIGHTON TO DODGE
CITY AND ASHLAND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO BE ONGOING ACROSS
SOUTHWEST KANSAS WEDNESDAY MORNING. THUNDERSTORMS SHOULD INTENSIFY
DURING THE AFTERNOON HOURS WITH LARGE HAIL...DAMAGING WINDS AND
POSSIBLE TORNADOES BEING THE MAIN THREAT. THE THREAT FOR SEVERE
WEATHER WILL BE GREATEST ALONG THE OKLAHOMA BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Special weather statement, May 18, 7:37 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
737 PM CDT TUE MAY 18 2010

KSZ061-062-074-075-084-190115-
GRANT-HAMILTON-KEARNY-MORTON-STANTON-
737 PM CDT TUE MAY 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STANTON...NORTHERN
MORTON...NORTHWESTERN GRANT...SOUTHEASTERN HAMILTON AND SOUTHWESTERN
KEARNY COUNTIES...

AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RICHFIELD...MOVING NORTHEAST AT 50 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3780 10176 3791 10149 3772 10130 3727 10170
      3732 10181
TIME...MOT...LOC 0037Z 207DEG 44KT 3736 10170

FINCH
Local storm report, May 18, 7:45 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
745 PM CDT TUE MAY 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             RICHFIELD               37.27N 101.78W
05/18/2010  M1.00 INCH       MORTON             KS   CO-OP OBSERVER

&&

LEE
Local storm report, May 18, 8:06 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
806 PM CDT TUE MAY 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             4 W BIG BOW             37.55N 101.63W
05/18/2010  E1.75 INCH       STANTON            KS   CO-OP OBSERVER

&&

LEE
Local storm report, May 18, 8:24 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
824 PM CDT TUE MAY 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             8 S JOHNSON CITY        37.46N 101.76W
05/18/2010  E1.75 INCH       STANTON            KS   PUBLIC

&&

LEE
Local storm report, May 18, 8:35 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
835 PM CDT TUE MAY 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     HAIL             KENDALL                 37.94N 101.54W
05/18/2010  E2.75 INCH       HAMILTON           KS   TRAINED SPOTTER

            THE REPORT WAS RELAYED BY LAW ENFORCEMENT.

&&

LEE
Local storm report, May 18, 8:43 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
843 PM CDT TUE MAY 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             10 SE ROLLA             37.01N 101.52W
05/18/2010  E1.00 INCH       STEVENS            KS   EMERGENCY MNGR

            THE REPORT WAS RELAYED BY LAW ENFORCEMENT.

&&

LEE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:05 PM CDTSpecial Weather StatementDDCMorton40 min
May 18, 7:37 PM CDTSpecial Weather StatementDDCStanton38 min
May 18, 7:47 PM CDTSevere Thunderstorm WarningDDCHamilton, Kearny, Stanton43 min
May 18, 8:18 PM CDTSevere Thunderstorm WarningDDCStevens42 min
May 18, 8:22 PM CDTSevere Thunderstorm WarningDDCHamilton, Kearny32 min
May 18, 9:58 PM CDTSevere Thunderstorm WarningDDCGrant, Haskell, Seward, Stevens47 min
May 18, 10:47 PM CDTSevere Thunderstorm WarningDDCMeade, Seward58 min
May 18, 11:46 PM CDTSevere Thunderstorm WarningDDCMeade, Seward44 min
May 19, 12:22 AM CDTAreal Flood AdvisoryDDCSeward, Stevens3 hr
May 19, 12:29 AM CDTSevere Thunderstorm WarningDDCClark, Meade61 min
May 19, 10:55 AM CDTSpecial Weather StatementDDCGray50 min
May 19, 1:34 PM CDTSpecial Weather StatementDDCFord41 min
May 19, 2:40 PM CDTSpecial Weather StatementDDCKiowa50 min

Nearby

Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.